Alert archive / Kentucky / Flash Flood Warnings in 2018
Flash Flood Warning 11, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 31, 2018, 3:20 PM EDT for Clay County, Jackson County, Owsley County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2018, 3:20 PM EDT (19:20 UTC)
- Expired
- May 31, 2018, 6:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, KY, Jackson County, KY, Owsley County, KY
The radar
The Jackson,KY radar (KJKL), 55 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
904
WGUS53 KJKL 311920
FFWJKL
KYC051-109-189-312215-
/O.NEW.KJKL.FF.W.0011.180531T1920Z-180531T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service JACKSON KY
320 PM EDT THU MAY 31 2018
The National Weather Service in JACKSON KY has issued a
* Flash Flood Warning for...
Southwestern Owsley County in southeastern Kentucky...
Southeastern Jackson County in southeastern Kentucky...
Northwestern Clay County in southeastern Kentucky...
* Until 615 PM EDT
* At 320 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Olin, Egypt, Zekes Point, Maulden, Island City, Mummie, Annville,
Tyner, Privett, Mildred, Elian, Settle Store, Chestnutburg,
Shepherdtown, Nathanton, Malcomb, Green Hill, Moores Creek, Sextons
Creek and Sacker Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3740 8376 3731 8375 3724 8381 3728 8400
3741 8400
$$
KAS2 follow-up statements
282
WGUS73 KJKL 311956
FFSJKL
Flash Flood Statement
National Weather Service JACKSON KY
356 PM EDT THU MAY 31 2018
KYC051-109-189-312215-
/O.CON.KJKL.FF.W.0011.000000T0000Z-180531T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Owsley KY-Jackson KY-Clay KY-
356 PM EDT THU MAY 31 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
SOUTHWESTERN OWSLEY...SOUTHEASTERN JACKSON AND NORTHWESTERN CLAY
COUNTIES...
At 354 PM EDT, Doppler radar indicated that thunderstorms continue
to produce heavy rain across the warned area. Between one and two
inches of rain have already fallen and additional rainfall of an
inch or more is expected for portions of the area. Flash flooding is
expected to begin shortly.
Some locations that will experience flooding include...
Olin, Egypt, Zekes Point, Maulden, Island City, Mummie, Annville,
Tyner, Privett, Mildred, Elian, Settle Store, Chestnutburg,
Shepherdtown, Nathanton, Malcomb, Green Hill, Moores Creek, Sextons
Creek and Sacker Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3740 8376 3731 8375 3724 8381 3728 8400
3741 8400
$$
RAY813
WGUS73 KJKL 312209
FFSJKL
Flash Flood Statement
National Weather Service JACKSON KY
609 PM EDT THU MAY 31 2018
KYC051-109-189-312219-
/O.EXP.KJKL.FF.W.0011.000000T0000Z-180531T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Owsley KY-Jackson KY-Clay KY-
609 PM EDT THU MAY 31 2018
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN OWSLEY...SOUTHEASTERN
JACKSON AND NORTHWESTERN CLAY COUNTIES WILL EXPIRE AT 615 PM EDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3740 8376 3731 8375 3724 8381 3728 8400
3741 8400
$$
KASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 31, 2:41 PM EDT, 39 minutes earlier.
Area forecast discussion, May 31, 2:41 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 241 PM EDT Thu May 31 2018 .UPDATE... Issued at 139 PM EDT THU MAY 31 2018 Line of showers and storms continues to advance east into more of eastern Kentucky with strong winds and heavy rain the main threats. The activity may be weakening a bit with storms starting to train across central Kentucky. We may need to monitor the flash flood threat over the next few hours. Another complex of showers and storms continues to progress east across western Kentucky and may work into the area later this afternoon if instability can recover from the earlier activity. No significant updates made at this time. UPDATE Issued at 1227 PM EDT THU MAY 31 2018 Line of showers and storms now bearing down on the area. The line has built to the south a bit and now looks to take aim on areas between the Hal Rogers Parkway and I-64. Instability has increased to near 2500J/kg. DCAPE is also nearing 1300J/kg, which is more than sufficient to mix down some damaging wind gusts. Some nice velocity signatures have been noted on KJKL radar suggesting there is some decent potential for some strong winds getting to the surface. In fact a warning has already been issued upstream. Updated grids to increase pops and sky cover. Also adjusted temperatures to reflect a temperature drop with the line of storms moving through. UPDATE Issued at 1039 AM EDT THU MAY 31 2018 A complex of showers and storms continues to approach the lexington area from the west and is expected to move into areas along and north of the Mountain Parkway by noon. Have updated pops and weather to bring them up to likely and categorical for these areas. Areas further south will stay dry into the afternoon, but we are watching another complex of showers/storms in western Kentucky that may move into southern Kentucky late this afternoon. UPDATE Issued at 954 AM EDT THU MAY 31 2018 Shower/storm activity from this morning is exiting to the east into West Virginia. Still a few isolated showers impacting areas across Wayne and McCreary counties. Otherwise, much of the area has cleared out in the wake of the early morning activity with temperatures already rising sharply through the 70s. With dewpoints holding around 70, already seeing some instability develop across east Kentucky. Watching a few storms near Louisville this morning as they are tracking east towards the area. These should arrive here by early afternoon. By then, we will have had plenty of sunshine and instability in place. This could allow this activity to strengthen as it approaches the area. SPC did expand the slight risk over more of eastern Kentucky with the 9 am update this morning. This makes sense given the instability we will see today. Shear is not fantastic, but may be just enough to produce some strong to severe storms. Models do not have much of a handle on what is happening out there this morning, so may need to do more nowcast updates today given the uncertainty. As it stands right now, the activity near Louisville will reach our Bluegrass counties around noon. UPDATE Issued at 700 AM EDT THU MAY 31 2018 Forecast is in pretty good shape so far. An area showers is currently making its way across the SE portion of the CWA, so went ahead and increased coverage to scattered here. Latest HRRR shows this broken line continuing to deteriorate over the next couple of hours as better convection begins to develop across south-central Kentucky. Loaded in the latest observations to make sure the near term grids for temps, dew points, and winds was on track with the near term forecast. All updates have been sent to NDFD/web. && .SHORT TERM...(Today through Friday) Issued at 440 AM EDT THU MAY 31 2018 Today's weather will feature continued SW flow, pulling warm and moist air from the Gulf of Mexico into the Ohio River Valley. An upper level wave is expected to be in place across eastern Kentucky today, dampening as a deeper wave forms near the Mississippi River Valley. This second, deeper wave is poised to move across Kentucky during the overnight and through the day Friday. At the surface, a cold front will begin to from over Missouri and Illinois today. Following the progression of the upper level shortwave, this front will shift eastward toward the Ohio River overnight, and then traverse Kentucky southward through the day Friday. As for sensible weather, expect the continuation of warm and humid conditions across the region for the short term portion of the forecast. Highs today will be in the mid 80s, but with humidity will feel closer to 90 degrees. Overnight lows will be in the upper 60s, and Friday will be a couple degrees cooler with the passing cold front, with low to mid 80s forecast. The tricky part comes with the precip chances throughout the period. With the upper level wave moving overhead, and a warm/moist airmass in place, expect the development of convection throughout the daytime hours, peaking in the afternoon/evening. While soundings continue to look robust, with LI's near -10 and CAPE topping 3,000 j/kg in many locations across eastern KY this afternoon, the shear still looks underwhelming, both in speed and direction. The best directional shear (though still not great) continues to lie across the far SW CWA, west of I-65 where SPC still has a slight risk outlined for the day. This lack of shear will make it hard for storms to organize and reach severe limits, but can't rule out the possibility of some stronger storms throughout the day, and perhaps some isolated severe. Regardless, any storm that develops will likely put down some heavy rainfall and may not be moving very quickly given the lack of good steering flow, so will continue to watch for training and/or slow moving storms for isolated flash flood potential. As we head into the overnight, the second upper level wave begins to impact Kentucky, staying mainly across the western and central portions of the state. The surface cold front will also near the Ohio River, becoming a focal point for overnight convection. With that in mind, the latest CAMs/hi-res models are actually diminishing any convective potential across eastern Kentucky throughout the overnight, and keeping the focus well to our west. Latest NAM12 forecast soundings do show a pretty steep inversion setting up overnight which will likely deter from new convective development. However, instability will remain in place aloft through much of the night, so can't rule out some lingering storms and/or isolated development. After collaboration with neighboring offices, lowered pops across our CWA drastically compared to the model blends and synoptic models (though even the GFS and ECMWF were hinting at a dry far SE overnight). Did leave in chance pops along our western border next to LMK, in case any convection associated with the cold front is able to propagate far enough eastward to reach our CWA before dissipating. Heading into Friday, the wave shifts across eastern Kentucky and the cold front also begins to traverse the CWA. Once again, expect this to couple with the warm/moist airmass in place to produce another round of scattered to numerous showers and thunderstorms. Decent CAPEs just under 3,000 j/kg and steep lapse rates will be in place, but shear will still be lacking, especially as winds turn more westerly late in the day as the cold front passes though. Again, expect organization to be hard to achieve with any storm that develops, though some isolated storms may be able to reach near severe limits. Continued heavy downpours and isolated flash flooding will be of concern this day as well with the same factors in place as today. .LONG TERM...(Saturday through Thursday) Issued at 241 PM EDT THU MAY 31 2018 The extended portion of the forecast begins on Saturday with an active upper level pattern in place. Expect a pattern with an increase in amplitude as the models suggest a ridge building in the western CONUS with a trough setting up over the east. Closer to the surface, on Saturday an exiting cold front will be slow to shift east with lingering high pressure to the east. This will likely keep a focus of shower and thunderstorm over far eastern Kentucky. Thus will keep pops over the east for Saturday. For Sunday, a second trough will track over the ridge in the west that has shifted east slightly in the Plains. This wave will then track southeast into the OH Valley. Model soundings suggest ample instability for this event. Thus will expect another round of showers and thunderstorms for Sunday and Sunday night. The mentioned upper level ridge will shift east as well through the period. The mid level subsidence will eventually work its way into eastern Kentucky by Monday. This will result in a dry period across the area through the rest of the extended. Given the northwest flow setting up, a shortwave could clip the northeastern portion of the CWA for Tuesday afternoon. Otherwise, will expect a dry period for much of the rest of the extended with much cooler high temperatures. In fact, these temps are more in the normal range for this time of year. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) ISSUED AT 139 PM EDT THU MAY 31 2018 A complex of showers and storms will move across the area this afternoon. impacting areas in the northern half of the state. This will bring some sharply reduced visibilities. Storms may eventually affect areas farther south this evening, but confidence is low as models are not handling the current situation. Thus, may need some amendments later to include some thunderstorms as confidence increases. Could see some gusty winds around any shower or storm activity today. Activity could linger well into tonight, but confidence is low in timing and aerial coverage. && .JKL WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 2 AM EDT Friday for KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...KAS SHORT TERM...JMW LONG TERM...SHALLENBERGER AVIATION...KAS
Hazardous weather outlook, May 31, 2:05 PM EDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 205 PM EDT Thu May 31 2018 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-012115- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 205 PM EDT Thu May 31 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT FRIDAY... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Scattered to numerous thunderstorms are expected through tonight. Strong to severe thunderstorms are possible with damaging winds and flash flooding being the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are possible from Friday through Sunday, mainly during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotters are requested to send in any reports of wind damage, heavy rain, and flooding this afternoon and evening. KAS
In the hours before
Special weather statement, May 31, 1:55 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service JACKSON KY
155 PM EDT THU MAY 31 2018
KYZ108-109-112-311830-
Breathitt-Magoffin-Wolfe-
155 PM EDT THU MAY 31 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BREATHITT...WEST
CENTRAL MAGOFFIN AND SOUTHEASTERN WOLFE COUNTIES...
At 154 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Upper Gilmore to Copebranch. Movement was
east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Jackson, Simpson, Burkhart, Lexie, Pence, Copebranch, Noctor, Rock
Lick, Vancleve, West Royalton Station, Moct, Wilhurst, War Creek,
Elkatawa, Inverness, Bays, Lunah, Sewell, Haddix and Taulbee.
LAT...LON 3773 8328 3771 8327 3771 8326 3773 8326
3768 8302 3739 8334 3753 8357 3756 8356
3775 8339
TIME...MOT...LOC 1754Z 285DEG 30KT 3771 8338 3754 8354
CGALSpecial weather statement, May 31, 2:21 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service JACKSON KY
221 PM EDT THU MAY 31 2018
KYZ106-107-109-110-112-113-115-311845-
Breathitt-Perry-Floyd-Knott-Johnson-Magoffin-Morgan-
221 PM EDT THU MAY 31 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL MORGAN...
SOUTHWESTERN JOHNSON...NORTHEASTERN PERRY...NORTHWESTERN KNOTT...
NORTHWESTERN FLOYD...CENTRAL BREATHITT AND MAGOFFIN COUNTIES...
At 220 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Coon to Tiptop to Ned. Movement was east
at 35 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Paintsville, Prestonsburg, Salyersville, Hindman, Mason, Buck,
Oaklawn Estates, Vail, Handshoe, Emmalena, Falcon, Bearville, Burning
Fork, Collista, West Van Lear, West Royalton Station, Blue River,
Swamp Branch, Ever and Cliff.
LAT...LON 3785 8275 3751 8279 3725 8309 3740 8341
3763 8317 3793 8313
TIME...MOT...LOC 1820Z 290DEG 30KT 3784 8306 3761 8309 3743 8327
CGALSpecial weather statement, May 31, 2:39 PM EDT, 41 minutes before
Special Weather Statement National Weather Service JACKSON KY 239 PM EDT THU MAY 31 2018 KYZ069-114-116-311915- Jackson-Clay-Owsley- 239 PM EDT THU MAY 31 2018 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL OWSLEY... SOUTHEASTERN JACKSON AND NORTHWESTERN CLAY COUNTIES... At 238 PM EDT, a strong thunderstorm was located over Maulden, or 10 miles southeast of McKee, moving east at 15 mph. Winds in excess of 30 mph and nickel size hail are possible with this storm. Locations impacted include... Thomas, Endee, Sextons Creek, Blake, Sacker Gap, Egypt, Sturgeon, Zekes Point, Maulden, Island City, Herd, Tyner, High Knob, Elian, Chestnutburg, Ammie, Shepherdtown, Felty, Burning Springs and Sourwood. LAT...LON 3726 8391 3737 8392 3744 8373 3724 8368 TIME...MOT...LOC 1838Z 273DEG 13KT 3733 8385 CGAL
Special weather statement, May 31, 2:52 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service JACKSON KY
252 PM EDT THU MAY 31 2018
KYZ050>052-058>060-106-108-111-311915-
Rowan-Montgomery-Menifee-Lee-Estill-Morgan-Bath-Wolfe-Powell-
252 PM EDT THU MAY 31 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT POWELL...SOUTHEASTERN
MONTGOMERY...SOUTHEASTERN BATH...WESTERN MORGAN...CENTRAL ESTILL...
MENIFEE...NORTHEASTERN LEE...SOUTH CENTRAL ROWAN AND WOLFE
COUNTIES...
At 251 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Bean to Stanton to near Cottage Furnace.
Movement was east at 45 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Stanton, Irvine, Frenchburg, Campton, Henry, Jeffersonville, Camargo,
Clay City, Ravenna, Wellington, Campsites in the Indian Creek area of
the Daniel Boone National Forrest, Pilot, Zag, Levee, Bowen,
Cornwell, Leeco, Rothwell, Pekin and Omer.
LAT...LON 3789 8333 3766 8345 3766 8408 3783 8396
3801 8398 3812 8337
TIME...MOT...LOC 1851Z 261DEG 42KT 3795 8387 3784 8386 3774 8393
CGALSpecial weather statement, May 31, 3:02 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service JACKSON KY
302 PM EDT THU MAY 31 2018
KYZ107-110-113-115-118>120-311930-
Perry-Martin-Floyd-Pike-Knott-Johnson-Letcher-
302 PM EDT THU MAY 31 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN MARTIN...
NORTHERN LETCHER...SOUTHEASTERN JOHNSON...EAST CENTRAL PERRY...
KNOTT...FLOYD AND WESTERN PIKE COUNTIES...
At 301 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Odds to Dana to Hollybush to near Vicco.
Movement was east at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Pikeville, Hazard, Prestonsburg, Whitesburg, Hindman, Letcher,
Estill, Bath, Coal Run Village, Wheelwright, Fleming-Neon, Martin,
Pippa Passes, Wayland, Vicco, Allen, Blackey, Elic, Meta and Cody.
LAT...LON 3776 8240 3744 8241 3725 8258 3708 8290
3720 8325 3737 8295 3757 8277 3785 8275
TIME...MOT...LOC 1901Z 291DEG 27KT 3776 8268 3755 8270 3735 8287 3722
8310
CGALSpecial weather statement, May 31, 3:12 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service JACKSON KY
312 PM EDT THU MAY 31 2018
KYZ069-080-114>117-311945-
Jackson-Clay-Perry-Owsley-Laurel-Leslie-
312 PM EDT THU MAY 31 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LAUREL...
SOUTHEASTERN OWSLEY...NORTHWESTERN LESLIE...NORTHWESTERN PERRY...
SOUTHEASTERN JACKSON AND CLAY COUNTIES...
At 312 PM EDT, strong thunderstorms were clustered over Jacks Creek,
or 10 miles east of Manchester, moving east at 25 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Manchester, Buckhorn, Hoskinston, Fogertown, Goose Rock, Bush,
Shepherdtown, Herron, Hooker, Stinnett, Byron, Cottongin, Sacker Gap,
Taff, House, Hector, Boho, Tanksley, Panco and Mill Pond.
LAT...LON 3704 8383 3704 8386 3705 8386 3704 8389
3704 8394 3728 8400 3740 8355 3733 8354
3734 8350 3738 8348 3737 8345 3703 8335
TIME...MOT...LOC 1912Z 274DEG 23KT 3721 8358
CGALThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:34 PM EDT | Areal Flood Advisory | JKL | Estill, Montgomery, Powell | 3 hr |
| May 31, 12:43 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Menifee, Montgomery, Powell | 47 min |
| May 31, 1:19 PM EDT | Special Weather Statement | JKL | Wolfe | 26 min |
| May 31, 1:30 PM EDT | Special Weather Statement | JKL | Lee | 30 min |
| May 31, 1:31 PM EDT | Severe Thunderstorm Warning | JKL | Lee, Wolfe | 29 min |
| May 31, 1:44 PM EDT | Special Weather Statement | JKL | Estill | 31 min |
| May 31, 1:45 PM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Lee, Rockcastle | 3 hr |
| May 31, 1:55 PM EDT | Special Weather Statement | JKL | Breathitt | 35 min |
| May 31, 2:03 PM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 11 hr |
| May 31, 2:21 PM EDT | Special Weather Statement | JKL | Johnson, Magoffin | 24 min |
| May 31, 2:32 PM EDT | Flash Flood Warning | JKL | Jackson, Rockcastle | 3 hr |
| May 31, 2:39 PM EDT | Special Weather Statement | JKL | Owsley | 36 min |
| May 31, 2:45 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Owsley | 3 hr |
| May 31, 2:52 PM EDT | Special Weather Statement | JKL | Estill, Menifee, Powell, Wolfe | 23 min |
| May 31, 3:02 PM EDT | Special Weather Statement | JKL | Floyd, Knott, Letcher, Pike | 28 min |
| May 31, 3:12 PM EDT | Special Weather Statement | JKL | Clay, Leslie | 33 min |
| May 31, 3:24 PM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, Leslie | 3 hr |
| May 31, 3:39 PM EDT | Special Weather Statement | JKL | Martin, Pike | 36 min |
| May 31, 3:45 PM EDT | Special Weather Statement | JKL | Harlan, Letcher | 45 min |
| May 31, 4:08 PM EDT | Areal Flood Advisory | JKL | Laurel | 3 hr |
| May 31, 4:17 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Fleming, Menifee, Montgomery, Powell and 1 more | 43 min |
| May 31, 4:26 PM EDT | Special Weather Statement | JKL | Jackson, Pulaski, Rockcastle | 34 min |
| May 31, 4:33 PM EDT | Areal Flood Advisory | JKL | Jackson, Pulaski, Rockcastle | 2 hr |
| May 31, 4:34 PM EDT | Special Weather Statement | JKL | Bell, Whitley | 41 min |
| May 31, 4:44 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Breathitt, Elliott, Lee, Magoffin, Menifee and 4 more | 46 min |
| May 31, 4:50 PM EDT | Areal Flood Advisory | JKL | Knox, Whitley | 3 hr |
| May 31, 4:51 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Fleming, Rowan | 24 min |
| May 31, 5:02 PM EDT | Flash Flood Warning | JKL | Knox | 3 hr |
| May 31, 5:03 PM EDT | Special Weather Statement | JKL | Laurel, McCreary, Wayne | 27 min |
| May 31, 5:13 PM EDT | Areal Flood Advisory | JKL | Laurel, McCreary, Pulaski, Wayne | 3 hr |
| May 31, 5:16 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Whitley | 44 min |
| May 31, 5:25 PM EDT | Areal Flood Warning | JKL | Jackson, Rockcastle | 3 hr |
| May 31, 5:27 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 33 min |
| May 31, 5:38 PM EDT | Areal Flood Advisory | JKL | McCreary, Wayne, Whitley | 3 hr |
| May 31, 5:42 PM EDT | Flash Flood Warning | JKL | Laurel, McCreary, Whitley | 3 hr |
| May 31, 5:43 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, McCreary, Whitley | 47 min |
| May 31, 6:01 PM EDT | Special Weather Statement | JKL | McCreary, Wayne | 29 min |
Nearby
Flash Flood Warnings in Kentucky, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.